I have had daily dizzy spells for almost year. I have been to several doctors and been given several differnent meds and nothing has worked. I have had c-scan and mri, nothing there.Vertigo is so bad that I have to spend many hours in bed because I can't function. I feel that I have no control of my life and can't make any plans to do anything because I don;t know when I will get dizzy. Any suggestions??
1 Mar 2012
Hello, not a routine or "tried and true" treatment of vertigo, some of the anti-epileptic medications are being utilized with bouts of surprising success of vertigo suppression, limiting the vegetative nature of the disorder/symptom, and making this tolerable and lessen the restrictive reins of which such can hold. One of the most popular, utilized, again not routine, but trial is Gabapentin with some cases of relief for the individual, and they, are at least able to function. Good luck!
3 Mar 2012
I'm not sure why your dr. prescribed this drug. I tried taking it twice, but the side effects were too much, i.e., dizziness and balance problems. Of course, I don't respond to drugs the way I'm supposed to... Have you tried vestibular exercises. These worked for me when I had vertigo and double vision from a car accident. (I had to get prisms attached to glasses for the double vision). Now, I'm taking Lyrica and I doubt if it's working and the balance problems are back.
The exercises kind of make you nauseated at first. I've got to get to them soon because I'm falling or almost falling more and more.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have fibromyalgia and don't like taking it throughout tha day it's me tired and I feel I'm putting on weight and I'm not eating ...
2 answers • 22 Jan 2012
I have tried to take Gabapentin on 2 or 3 occasions for migraines. On the second or third day ,I have uncontrollable diahrea. Any thoughts ?
4 answers • 26 Jul 2013
... effects continuing through the next day: feel like i am floating, mentally slow, slurring speech and off balance. has anyone else experienced ...
5 answers • 1 Mar 2014